Bipolar Disorder Community
Risperdal
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Risperdal

I was put on Risperdal 1/2 mg in sept 13 08,recently (last week stopped it ) had to me slighty taper,Im wondering if yoou really neeed to taper,Im not bipolar I have depression and anxiety and was put on Risperdal for racing thoughts,Does any one or has anyone ever just stopped Risperdal without tapering,,my pharmisist said its not nesa sarry byt i dont realy know for sure,i think sometimes he just tells me what he thinks i want to hear,,,,THanks
Related Discussions
5 Comments Post a Comment
Blank
585414_tn?1288944902
Tapering a dose is almost always neccesary. Its just you were on the minimum dose of Risperdal at a highly sublinical level so they may have thought it safe to stop it as its hard to divide that small a pill into two. However, in discontinuing it the symptoms may have returned. Let us know how you are doing now.
Blank
574118_tn?1305138884
I was on risperidal 1mg and I weaned of by taking 1mg every other day so as if I weaned off from 1/2 daily for one week then stopped.
like Iladvocate said your dose is so small you wouldn't feel the difference. however on the long run you should have some symptoms because why you took it for start
ezz
Blank
Avatar_f_tn
I would advise that you err on the side of caution here.  Although you are only on a very small dose your body has got used to having that for the last 3 months.  Its not going to take long to taper off and surely its better to do that than maybe having some horrid withdrawal effect.

:-)
Blank
Avatar_m_tn
I tapered risperidal by 0.5mg every 5 days and i am ok.I started tapering it from 2mg
Blank
574118_tn?1305138884
i didn't know i tapered off risperidone i thought i stopped cold turkey and yet even with thisamount of tapering i had later psychosis and ended manic. i read you need 3 weeks at least to wean off this drug, so i assume 0.5mg every week is ok, but since you are already on 0.5 then i assume you start by 0.5 every other day for a week the next week every 2 days and so on until you reach a distance of one week after 4 weeks say if you want very slow tapering off and then you stop completely
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
3092482_tn?1412261602
Blank
weaver71
Other
7486852_tn?1410355784
Blank
JessieJ21
Jackson , MI
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON